Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Neuropathy With Itching

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments AIMS for PN What Is Peripheral Neuropathy? Many people living with HIV (HIV+) develop problems that involve the nervoussystem. The nervous system controls thinking, movement, sensations, andfeelings. There are two parts of the nervous system: the brain and spinal cord(central...
Ask the Experts

Is this HIV-related neuropathy?

I've been to three neurologist regarding neurological pain, itching and burning and still don't think I'm getting the correct assessment.I tested positive two plus years ago. My viral load is 30,000 and T-Cells are 455. I...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
From your description I doubt you have standard HIV related or drug related peripheral neuropathy. Perhaps you would benefit from seeing a good dermatologist with some HIV experience. Seeing a good dermatologist may ultimately provide some relief... Read more »

Neuropathy?

Doc, I awaken to arms which fell asleep and my arms during day feel like sunburn/itching as well as back. Can my doctor evaluate against these symptoms?...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
If these symptoms are HIV related or associated with HIV meds you might be taking, your doctor should be able to evaluate this.MH... Read more »

Any shoes, socks, special gear to ease neuropathy?

I've been HIV+ for 10 years, and started experiencing neuropathy during the second year after taking DDI and D4T. After a couple of years, I tried neurontin and elavil to relieve the constant pain from the neuropathy. Since neither worked, I...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
If you haven't tried yet I would go see a pain specialist to help design an individualized approach to your major problem. The success rates for a motivated patient are good when managed by a good pain specialist who may employ alternative... Read more »

Feet Neuropathy-Any Help?

Hello: For almost two years, I have had numbness in both feet, A year and a half ago, I started on HART, initially viracept and cmombivir. I have now switched to Combivir, DDI, Crixivan and Rotonivir. I still have the numbness, now with tingling,...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
What you are describing appears to be HIV-related neuropathy. The ddI you are on may not be the initial cause, but it may tend to make it worse. There are a number of treatment options including analgesics (starting with an NSAID, e.g., ibuprofen,... Read more »
Connect With Others

diarrhea, itching, pricking after sexual encounter without penile penetration

Posted by goodfriend, 1 Reply
50yo male, straight, theretofore healthy, more than ten years ago tested negative, one faithful female partner before and after that test . 3 weeks ago encounter with 40 yr old female of unknown HIV status, no sexual penetration, in fact did not... Read more »

Neuropathy?

Posted by Anonymous, 1 Reply
Is it possible to have hiv neuropathy (not the neuropathy produced by med but by hiv itself) soon after being infected, that its withing the first year of being infected? How likeky?

Read more »

Neuropathy?

Posted by Anonymous
Is it possible to have hiv neuropathy (not the neuropathy produced by med but by hiv itself) soon after being infected, that its withing the first year of being infected? How likeky?





Read more »

What is neuropathy pain?

Posted by bura, 3 Replies
Can someone describe what is neuropathy pain? Read more »